Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 35, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 12, 2001, 3:56 AM CST for Walton County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 12, 2001, 3:56 AM CST (09:56 UTC)
- Expired
- Mar 12, 2001, 5:00 AM CST
- In force
- 64 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS52 KTAE 120957
SVRTLH
FLC131-121100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 AM CST MON MAR 12 2001
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WALTON COUNTY IN FLORIDA
* UNTIL 500 AM CST...
* AT 356 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 21 MILES
WEST OF MOSSY HEAD...OR ABOUT 6 MILES WEST OF CRESTVIEW...MOVING
NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOX HILL...MOSSY HEAD BY 410 AM CST...
GORDON...NEW HARMONY BY 415 AM CST...
CANEY CREEK...CLUSTER SPRINGS BY 420 AM CST...
GASKIN...GLENDALE BY 425 AM CST...
DARLINGTON BY 430 AM CST...
THE MAIN THREAT FROM THIS STORM IS LARGE HAIL.
THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8999 TO REPORT SEVERE WEATHER.
LAT...LON 3082 8671 3065 8663 3075 8604 3099 8603
3100 8613 3099 8638
.END
24-BLOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:49 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 12, 2:49 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 315 AM EST MON MAR 12 2001 88-DS ARE A LITTLE MORE ACTIVE THIS MORNING AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES ACROSS THE FL PANHANDLE AND SE AL PORTIONS OF THE CWA. THIS MARKS THE FIRST OPPORTUNITY HERE TO USE SCAN TO HELP ANALYZE THE STORMS. THE STORMS APPEAR TO BE AHEAD OF A WEAK WARM FRONT THAT IS EXPECTED TO MOVE NORTH ACROSS THE AREA TODAY. CURRENT DEW PTS ARE ONLY IN THE 50S BUT EXPECTED TO RISE INTO THE 60S AS THE WARM FRONT PROGRESSES. NO SEVERE THUNDERSTORMS ARE EXPECTED THIS MORNING AS STORMS ARE MOVING INTO A MORE STABLE AMS. LATER TODAY SPC HAS PLACED THE CWA IN A SLGT RISK. UPPER FLOW REMAINS SWLY ACROSS THE CWA THRU THE FCST PERIOD AS THE FIRST CLOSED UPPER LOW OVER NE MOVES NE AND DEEPENS A TROF THAT WILL EVENTUALLY ROTATE OVER THE CWA TUE WHILE THE 2ND CLOSED UPPER LOW DROPS TO BAJA BEFORE MOVING EAST AND PRODUCING A RAIN THREAT ON THU. AT THE SFC THE LOW OVER TX/OK WL MOVE NE INTO THE GREAT LAKES REGION TODAY WITH A TRAILING COLD FRONT MOVING EAST OF THE MS RVR BY 06Z TUE THE COLD FRONT WL CONT EAST AND PASS OVER TLH TUE AFTN. STRONG S-SW FLOW IS EXPECTED TO DEVELOP AHEAD OF THE FRONT TODAY. THIS WILL TAP THE GULF MOISTURE RAISING PWS WELL ABOVE AN INCH AGAIN. INCREASED LAPSE RATES ALONG WITH ENOUGH INSTABILITY AND WIND SHEAR THIS AFTN MAY CONTRIBUTE TO A FEW STORMS BECOMING SEVERE. THE CHANCE FOR RAIN WL CONT ACROSS THE CWA UNTIL TUE NIGHT. NO FIRE WX CONCERNS THIS PERIOD. LOCAL BUOYS ONLY INDICATING 1-2 FT SEAS BUT WL CONTINUE SCEC WEST OF AQQ AS GRADIENT IS EXPECTED TO TIGHTEN RAISING WINDS AND SEAS SWIFTLY TO SCEC CRITERIA. EXTENDED: WEDNESDAY THROUGH SUNDAY...SFC HI WILL PROVIDE A DRY WED WITH THE NEXT FRONT ARRIVING THU PRODUCING ANOTHER CHANCE FOR RAIN THAT WL LAST INTO FRI. DRY WX RETURNS SAT AND SUN. PRELIMINARY NUMBERS: TLH 75/63 74/46 7751 PFN 70/65 71/51 7740 DHN 71/60 72/47 8740 ABY 72/60 71/47 7750 VLD 76/62 76/50 6751 .TLH... AL...NONE. GA...NONE. FL...NONE. MME
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:37 PM CST | Severe Thunderstorm Warning | TAE | Walton | 38 min |
| Mar 12, 3:32 PM CST | Tornado Warning | TAE | Walton | 28 min |
| Mar 12, 3:36 PM CST | Severe Thunderstorm Warning | TAE | Jackson | 24 min |
| Mar 12, 4:08 PM CST | Severe Thunderstorm Warning | TAE | Bay | 52 min |
| Mar 12, 4:29 PM CST | Tornado Warning | TAE | Bay | 31 min |
| Mar 12, 5:03 PM CST | Severe Thunderstorm Warning | TAE | Calhoun | 27 min |
| Mar 12, 5:20 PM CST | Tornado Warning | TAE | Calhoun | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.